Alert archive / California / Wind Advisories in 2007
Wind Advisory 1, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 3, 2007, 1:52 PM PST. It took effect at Jan 4, 2007, 12:00 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2007, 1:52 PM PST (21:52 UTC)
- In effect from
- Jan 4, 2007, 12:00 PM PST
- Expired
- Jan 4, 2007, 2:48 PM PST
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KHNX 032152 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 152 PM PST WED JAN 3 2007 CAZ095-098-099-040600- /O.NEW.KHNX.WI.Y.0001.070104T2000Z-070105T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 152 PM PST WED JAN 3 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM THURSDAY TO 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM THURSDAY TO 2 AM PST FRIDAY. THIS ADVISORY INCLUDES THE KERN COUNTY MOUNTAINS, THE INDIAN WELLS VALLEY AND THE KERN COUNTY PORTION OF THE ANTELOPE VALLEY. A VIGOROUS FRONTAL SYSTEM WILL DIVE SOUTHEAST ACROSS THE REGION ON THURSDAY AND STRONG WINDS ARE EXPECTED. WINDS WILL INCREASE FROM THE SOUTHWEST TO SPEEDS IN THE 15 TO 30 MPH RANGE DURING THE MORNING. IN THE AFTERNOON, A DEEPENING LOW PRESSURE AREA TO THE EAST WILL COMBINE WITH A STRONG JET STREAM TO INCREASE WIND SPEEDS TO THE 30 TO 45 MPH RANGE. GUSTS TO NEAR 60 MPH ARE LIKELY IN WIND FAVORED AREAS SUCH AS THE TEHACHAPI PASS, THE MOJAVE VICINITY AND LOCATIONS ALONG U.S 395 FROM RED ROCK CANYON TO PEARSONVILLE. THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY THE NORTH ON THURSDAY EVENING, HOWEVER SPEEDS IN THE 25 TO 40 MPH RANGE WITH GUSTS TO OVER 55 MPH ARE STILL LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14, 58 AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE EXTRA CAUTION. $$ WEATHER.GOV/HANFORD DUDLEY
4 follow-up statements
000 WWUS76 KHNX 040526 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 926 PM PST WED JAN 3 2007 CAZ095-098-099-041300- /O.CON.KHNX.WI.Y.0001.070104T2000Z-070105T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 926 PM PST WED JAN 3 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM THURSDAY TO 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM THURSDAY TO 2 AM PST FRIDAY. THIS ADVISORY INCLUDES THE KERN COUNTY MOUNTAINS...THE INDIAN WELLS VALLEY AND THE KERN COUNTY PORTION OF THE ANTELOPE VALLEY. A VIGOROUS FRONTAL SYSTEM WILL DIVE SOUTHEAST ACROSS THE REGION ON THURSDAY AND STRONG WINDS ARE EXPECTED. WINDS WILL INCREASE FROM THE SOUTHWEST TO SPEEDS IN THE 15 TO 30 MPH RANGE DURING THE MORNING. IN THE AFTERNOON...A DEEPENING LOW PRESSURE AREA TO THE EAST WILL COMBINE WITH A STRONG JET STREAM TO INCREASE WIND SPEEDS TO THE 30 TO 45 MPH RANGE. GUSTS TO NEAR 60 MPH ARE LIKELY IN WIND FAVORED AREAS SUCH AS THE TEHACHAPI PASS...THE MOJAVE VICINITY AND LOCATIONS ALONG U.S 395 FROM RED ROCK CANYON TO PEARSONVILLE. THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY THE NORTH ON THURSDAY EVENING...HOWEVER SPEEDS IN THE 25 TO 40 MPH RANGE WITH GUSTS TO OVER 55 MPH ARE STILL LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14... 58 AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE EXTRA CAUTION. $$ WEATHER.GOV/HANFORD BEAN
000 WWUS76 KHNX 041302 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 502 AM PST THU JAN 4 2007 CAZ095-098-099-041900- /O.CON.KHNX.WI.Y.0001.070104T2000Z-070105T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 502 AM PST THU JAN 4 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST FRIDAY. THIS ADVISORY INCLUDES THE KERN COUNTY MOUNTAINS...THE INDIAN WELLS VALLEY AND THE KERN COUNTY PORTION OF THE ANTELOPE VALLEY. A FRONTAL SYSTEM PUSHING SOUTHEAST ACROSS THE REGION TODAY WILL BRING STRONG AND GUSTY WINDS TO THE AREA...WITH SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH DURING THE MORNING. IN THE AFTERNOON...A DEEPENING LOW PRESSURE AREA TO THE EAST WILL COMBINE WITH A STRONG JET STREAM ALOFT...TO INCREASE WIND SPEEDS TO 30 TO 45 MPH. GUSTS TO NEAR 60 MPH ARE LIKELY IN WIND FAVORED AREAS SUCH AS THE TEHACHAPI PASS...THE MOJAVE VICINITY AND LOCATIONS ALONG U.S 395 FROM RED ROCK CANYON TO PEARSONVILLE. THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY THE NORTH THIS EVENING...HOWEVER SPEEDS IN THE 25 TO 40 MPH RANGE WITH GUSTS TO OVER 55 MPH WILL STILL BE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14... 58 AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE EXTRA CAUTION. $$ WEATHER.GOV/HANFORD JEB
000 WWUS76 KHNX 041846 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1046 AM PST THU JAN 4 2007 CAZ095-098-099-050300- /O.CON.KHNX.WI.Y.0001.070104T2000Z-070105T1000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1046 AM PST THU JAN 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. A FRONTAL SYSTEM MOVING INTO CENTRAL CALIFORNIA TODAY WILL BRING STRONG AND GUSTY WINDS TO THE AREA. AS OF 1000 AM PST, SOUTHWEST WINDS WERE ALREADY ON THE INCREASE. THIS AFTERNOON... A DEEPENING LOW PRESSURE AREA TO THE EAST WILL COMBINE WITH A STRONG JET STREAM ALOFT...TO INCREASE WIND SPEEDS TO 30 TO 45 MPH. GUSTS TO NEAR 60 MPH ARE LIKELY IN WIND FAVORED AREAS SUCH AS THE TEHACHAPI PASS...THE MOJAVE VICINITY AND LOCATIONS ALONG U.S 395 FROM RED ROCK CANYON TO PEARSONVILLE. THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY TO THE NORTH THIS EVENING AND OVERNIGHT...AND WINDS WILL REMAIN STRONG IN THE 25 TO 40 MPH RANGE WITH GUSTS TO AROUND 60 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14... 58 AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE EXTRA CAUTION. $$ DUDLEY WEATHER.GOV/HANFORD
000 WWUS76 KHNX 042248 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 248 PM PST THU JAN 4 2007 CAZ095-098-099-050700- /O.UPG.KHNX.WI.Y.0001.000000T0000Z-070105T1000Z/ /O.NEW.KHNX.HW.W.0001.070105T0000Z-070105T1600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 248 PM PST THU JAN 4 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PST FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING FOR THE KERN COUNTY MOUNTAINS AND DESERT...WHICH IS IN EFFECT UNTIL 8 AM PST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG FRONTAL SYSTEM CONTINUES TO MOVE ACROSS CENTRAL CALIFORNIA AND BY THIS EVENING, THE FRONT WILL MOVE ACROSS KERN COUNTY. STRONG AND POSSIBLY DAMAGING WINDS ARE EXPECTED LATER THIS AFTERNOON AND ESPECIALLY OVERNIGHT TONIGHT THROUGH FRIDAY MORNING AS A DEEPENING LOW PRESSURE AREA TO THE EAST, COMBINES WITH A STRONG JET STREAM ALOFT. WEST TO NORTHWEST WINDS WILL INCREASE TO THE 30 TO 45 MPH RANGE OVER MUCH OF THE AREA, AND WIND GUSTS TO OVER 70 MPH ARE LIKELY IN WIND FAVORED AREAS SUCH AS THE TEHACHAPI PASS...THE MOJAVE VICINITY AND LOCATIONS ALONG U.S 395 FROM RED ROCK CANYON TO PEARSONVILLE. STRONG WINDS MAY ALSO AFFECT THE GRAPEVINE REGION. EARLY FRIDAY, THE WINDS WILL SHIFT TO THE NORTH AND THE STRONGEST WINDS WILL OCCUR OVER THE EL PASO MOUNTAINS, RED ROCK CANYON AND OTHER LOCATIONS ALONG AND NEAR THE BASE OF THE EAST SIERRA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF UP TO 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS AFFECTED BY THESE WINDS INCLUDE ROUTES 14... 58 AND 178 AND U.S 395 FROM RED MOUNTAIN TO PEARSONVILLE. USE EXTRA CAUTION OR AVOID TRAVEL ON THESE ROADS UNTIL THE WIND SUBSIDES ON FRIDAY. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:00 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 3, 10:00 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 1000 AM PST WED JAN 3 2007 .SHORT TERM...MORNING UPDATE...SATELLITE PICTURES SHOW LIMITED AREAS OF FOG AFFECTING PORTIONS OF THE VALLEY MAINLY ALONG THE LOW LYING AREAS OF THE SAN JOAQUIN RIVER. OTHERWISE MOSTLY CLEAR SKIES ELSEWHERE. MAY NEED TO REFRESH ZONES AFTER FOG DISSIPATES BY MIDDAY LEAVING HAZY CONDITIONS IN SJV. OTHERWISE CURRENT WATCHES AND FORECAST ON TRACK. THE ONE EXCEPTION IS THAT THE 12Z MODELS ARE A BIT SLOWER WITH THE NEXT PACIFIC STORM SYSTEM. LOOKS LIKE NORTH SECTORS LIKE YOSEMITE AND MERCED WILL REMAIN DRY TONIGHT WITH THE THREAT OF PRECIPITATION STARTING THURSDAY MORNING. COLD AIR AND STRONG UPPER JET WITH THIS SYSTEM WILL ALSO BRING A THREAT OF HIGH WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA AND THE KERN COUNTY MOUNTAIN DESERT PASSES. WILL TAKE A CLOSER LOOJ ON POSSIBLE WARNINGS THIS AFTERNOON. .PREVIOUS DISCUSSION...TODAY THROUGH FRIDAY...FLAT UPPER RIDGE WILL CONT TO RESIDE ACROSS THE REGION TODAY. SOME HIGH CLOUDS SPILLING OVER THE RIDGE OVERNITE ARE BEGINNING TO DECREASE. THIS SHOULD ALLOW FOR A MOSUNNY DAY ALL ZONES. MODELS CONT IN GOOD AGREEMENT OF THE ZONAL FLOW ACROSS THE EAST PAC TO BUCKLE TONIGHT...WITH A RATHER VIGOROUS SHORTWAVE TROF DIGGING SE LATE. HAVE CONTINUED POPS FROM ABOUT MERCED TO YOSEMITE. SHORTWAVE WILL SAG SOUTH ACROSS THE FA THURS...WITH PRECIP SPREADING ACROSS THE AREA. QPF AMOUNTS FOR THE SOUTHERN SIERRA NORTH OF KINGS CANYON MARGINAL AND WILL NOT CHANGE THE WINTER STORM WATCH AT THIS TIME. LOOKS LIKE MORE OF A SNOW AND BLOWING SNOW ADZY. QPF AMOUNTS DROP OFF DRAMATICALLY SOUTH OF KINGS CANYON AND NO HEADLINES ANTICIPATED. FOR THE VALLEY AND KERN CO MTNS...PRECIP EXPECTED TO BE MAINLY LIGHT...GENERALLY IN THE 1-3 TENTHS RANGE. PRECIP WILL WIND DOWN THURS EVE...ESPECIALLY VALLEY AND FOOTHILLS AS TROF EXITS TO THE EAST AND DRY NORTH FLOW ALOFT DEVELOPS. ON FRI...UPPER RIDGE BEGINS BUILDING IN FOR DRY WX AND TEMPS WILL BE A FEW DEGS BELOW AVERAGE. WIND POSSIBLY A PROBLEM FOR KERN CO THURS NITE...ESPECIALLY THRU AND BELOW CANYONS AND PASSES. A FAIRLY STRONG UPPER JET OF 140KTS WILL SAG SOUTH ACROSS THE REGION...AND BE NEARLY PARALLEL TO THE SFO-LAS GRAD...WHICH IS FCST TO BE AROUND 18 MBS AT 06Z FRI. NEXT SHIFT MAY NEED SOME SORT OF HEADLINE FOR THE KERN MTNS/DESERT IF LATER MODEL RUNS REMAIN CONSISTENT. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH A DRY UPPER RIDGE BUILDING INTO CENTRAL CA FRIDAY NIGHT THROUGH THE WEEKEND. THIS WILL BRING A PERIOD OF FAIR WEATHER TO THE AREA ALTHOUGH FOG WILL BECOME MORE PROBLEMATIC OVER THE SAN JOAQUIN VALLEY BY SUNDAY AS RESIDUAL LOW LEVEL MOISTURE AND SUBSIDENCE FROM THE DEVELOPING RIDGE INCREASES THE POTENTIAL FOR OVERNIGHT AND EARLY MORNING FORMATION. OVER THE HIGHER ELEVATIONS...EXPECT TEMPS TO RISE TO NEAR SEASONAL NORMALS AS NEXT WEEK BEGINS AS HEIGHTS AND THICKNESSES RISE. THE MODELS DIVERGE BY THE END OF THE PERIOD AS THE GFS AND GEM BECOME AGGRESSIVE AT BREAKING DOWN THE UPPER RIDGE WHILE THE ECMWF INDICATES A MUCH SLOWER LOWERING OF THE UPPER HEIGHT PATTERN. PREFER TO FOLLOW THIS IDEA BASED ON THE FACT THAT THE GFS ENSEMBLES ARE IN VERY POOR AGREEMENT ON DAY 7 WITH MORE OF IT/S MEMBERS CLOSER TO THE ECMWF IDEA THAN THAN THAT OF THE OPERATIONAL GFS. && .AVIATION...MOSTLY IFR VISIBILITIES DUE TO MIST WILL CONTINUE OVER THE SAN JOAQUIN VALLEY THROUGH 18Z TODAY WITH LOCAL LIFR IN FOG. MAINLY MVFR WITH LOCAL IFR IN MIST AND HAZE AFTERWARD. ELSEWHERE...VFR WILL PREVAIL OVER THE CENTRAL CA INTERIOR THROUGH 12Z THURSDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .AIR QUALITY ISSUES... ISSUED: 01/02/2007 15:47 EXPIRES: 01/03/2007 23:59 THE VALLEY AIR DISTRICT HAS ISSUED THE FOLLOWING FIREPLACE/WOOD STOVE BURNING DECLARATION FOR WEDNESDAY, JANUARY 3, 2007. WOOD BURNING IS DISCOURAGED IN FRESNO, KERN, MADERA, MERCED, AND TULARE COUNTIES. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR CAZ096. && BINGHAM/DS WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 3, 5:02 AM PST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HANFORD CA 502 AM PST WED JAN 3 2007 CAZ096-041315- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 502 AM PST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON IN CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...A WINTER STORM WATCH IS IN EFFECT FROM 4 AM THURSDAY THROUGH 10 PM THURSDAY. SEE THE WINTER STORM WATCH AT SFOWSWHNX, /WMO HEADER WWUS46 KHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. WEATHER.GOV/HANFORD BINGHAM
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:56 PM PST | Snow and Blowing Snow Advisory | HNX | 34 hr | |
| Jan 3, 1:56 PM PST | Winter Storm Warning | HNX | 32 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.